Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

A finite difference approximation for a nonlinear size-structured phytoplankton aggregation model


Authors: Azmy S. Ackleh and Robert R. Ferdinand
Journal: Quart. Appl. Math. 57 (1999), 501-520
MSC: Primary 92D25; Secondary 65M06, 92C37
DOI: https://doi.org/10.1090/qam/1704439
MathSciNet review: MR1704439
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a nonlinear model that describes the dynamics of a phytoplankton population with aggregation and competition between individual cells. A finite difference method is developed for approximating the solution of this partial differential equation. The convergence of this approximation to a unique bounded variation solution of the model is proved. Numerical results showing the accuracy of this scheme are presented.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 92D25, 65M06, 92C37

Retrieve articles in all journals with MSC: 92D25, 65M06, 92C37


Additional Information

DOI: https://doi.org/10.1090/qam/1704439
Article copyright: © Copyright 1999 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website